Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 66, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 23, 1997, 1:55 AM CDT for Wilbarger County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 23, 1997, 1:55 AM CDT (06:55 UTC)
- Expired
- Sep 23, 1997, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 230703
FFWOKC
TXC487-231000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
155 AM CDT TUE SEP 23 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 500 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHERN TEXAS
CENTRAL WILBARGER
INCLUDING THE FOLLOWING LOCATIONS
GRAYBACK...LOCKETT...OKLAUNION AND VERNON
AT 155 AM CDT RADAR INDICATED VERY HEAVY RAIN AT LOCKETT.
MANY ROADWAYS ARE COVERED WITH WATER THROUGHOUT CENTRAL WILBARGER
COUNTY. THREE TO FIVE INCHES OF RAIN HAS FALLEN THROUGH WEST CENTRAL AND
CENTRAL WILBARGER COUNTY SINCE SUNSET.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 500 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOTb
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
LAT...LON 3403 9910 3398 9904 3397 9938 3415 9946
3426 9941 3419 9896
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 9:06 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 22, 9:06 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 905 PM CDT MON SEP 22 1997 LRG AREA RAIN WITH A FEW EMBDD TSTMS OVR NRN AND WRN OK WL CONT TO ADVANCE ACRS THE RMNDR OF THE FA OVRNGT. DECENT H8 INFLOW OF MOISTURE... MDT STRG S/W MOVG EWD OUT OF NM... AND GUD UPR LVL DIFLUENCE ALL WORKING TO SUPPORT WDPSRD SHWRS AND ISOLD TSTMS. RNFL HAS BEEN HVY IN PTNS OF NWRN OK WITH 4 TO 6 INCHES OCCURRING IN PARTS OF ROGER MILLS AND DEWEY COUNTIES RESULTING IN SCTD STREET FLOODING. STLT CLOUD TOPS AND 88-D INDCT PCPN INTENSITIES CURRENTLY DECRSG SMWHT ALTHO WDSPRD 1-2 INCH AMTS PSBL AS SYS TRACKS EAST OVRNGT. ISOLD 4 INCH AMTS ALSO PSBL IN NRN OK IN VCNTY AND NWD OF WK SFC TROF IN THE AREA. SLGTLY DRIER AIR EVIDENT ACRS ERN NM INTO TX PNHDL BEGINNING TO SLOWLY WORK INTO WRN OK... WHICH WL CONT DCRS PCPN THAT AREA NXT SVRL HRS... AND REDUCE RISK OF ADDNL HVY RNFL. ELSWHR... WK CDFNT NWRN KS INTO SERN CO XPCTD TO BRING A WND SHFT TO FAR NWRN OK LATE TNGT. TEMPS GENLY CLOSE ALTHO WL BUMP THEM UP SLGTLY IN A FEW AREAS. 32 .OKC... OK...NONE. TX...NONE.
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.